Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 24, NWS Fort Worth, TX

September 7, 2010Johnson County, Tarrant County, Texas

NWS Fort Worth, TX issued this tornado warning at Sep 7, 2010, 2:51 PM CDT for Johnson County, Tarrant County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2010, 2:51 PM CDT (19:51 UTC)
Expired
Sep 7, 2010, 3:15 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Johnson County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 2 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 12:12 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 7, 1:22 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Sep 7, 1:22 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
122 PM CDT TUE SEP 7 2010

.AVIATION...
MOISTURE FROM TROPICAL STORM WILL CONTINUE TO SPREAD ACROSS THE
REGION. EXPECT MOSTLY MVFR CEILINGS WITH OCCASIONAL IFR
CONDITIONS THROUGH THIS EVENING. CEILINGS WILL LOWER TO GENERALLY
IFR CONDITIONS OVERNIGHT,,,AFTER 04-05Z...AND REMAIN LOW THROUGH
17Z WEDNESDAY. EAST TO SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL
PREVAIL...WITH SOME GUSTIER WINDS LIKELY WITH THE
SHOWERS/THUNDERSTORMS.

58

&&

.UPDATE...
AT 930 AM...THE CENTER OF HERMINE WAS LOCATED OVER LIVE OAK COUNTY
IN SOUTH TEXAS...BETWEEN SAN ANTONIO AND CORPUS CHRISTI. THE
SYSTEM WILL CONTINUE MOVING NORTH NORTHWEST...WITH PERSISTENT
SHOWERS AND THUNDERSTORMS SPREADING ACROSS NORTH TEXAS IN THE DEEP
GULF FETCH NORTHEAST OF THE CENTER.

FOR THE FIRST PERIOD...HAVE INCREASED POPS CONSIDERABLY. WHERE
RAIN FALLS...GRID VALUES FOR HOURLY TEMPS WILL APPEAR INFLATED.
WITH CONTINUOUS RAIN...FORECAST HIGHS WILL LIKELY NOT BE MET...BUT
TEMPERATURES WILL VARY NOTICEABLY OVER SHORT DISTANCES. THE
HEAVIEST PRECIPITATION SHOULD OCCUR TONIGHT AND WEDNESDAY...WITH
ACCUMULATING RAINS INCREASING THE THREAT OF FLOODING...
PARTICULARLY IN SOUTHERN AND WESTERN ZONES.

UPDATED PRODUCTS OUT NOW.

25

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT TUE SEP 7 2010/

...UPDATED FLASH FLOOD WATCH TO INCLUDE MILAM...ROBERTSON...FALLS
AND LIMESTONE COUNTY. ALSO STARTED THE WATCH EARLIER BASED ON THE
FASTER MOVEMENT OF HERMINE AND FURTHER EASTWARD POSITION...

CLOUDS AND PRECIPITATION CHANCES WILL INCREASE ACROSS NORTH TEXAS
THROUGH THE DAY AS THE REMAINS OF TROPICAL STORM HERMINE MOVES
NORTHWARD TOWARD THE CONCHO VALLEY. THE BEST RAIN CHANCES TODAY
WILL BE ACROSS THE SOUTHWEST ZONES. LOCALLY HEAVY RAINFALL WILL BE
THE PRIMARY HAZARD AS PRECIPITABLE WATER VALUES INCREASE TO OVER
2.25 INCHES. THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE
ACROSS THE SOUTHWEST ZONES BEGINNING AT MIDDAY. THERE WILL ALSO BE
A CHANCE FOR SOME BRIEF TROPICAL FUNNEL/TORNADO DEVELOPMENT THIS
AFTERNOON AND EVENING DUE TO A FAVORABLE LOW LEVEL WIND
PROFILE...ALTHOUGH INSTABILITY WILL BE LIMITED.

RAIN AND THUNDERSTORM CHANCES WILL CONTINUE TONIGHT WITH THE
HEAVIEST ACTIVITY CENTERED CLOSEST TO THE CENTER OF THE
CIRCULATION...SOMEWHERE BETWEEN SAN ANGELO AND ABILENE. EXPECT
RAIN AND THUNDERSTORMS TO CONTINUE ON WEDNESDAY AS THE TROPICAL LOW
MOVES NORTHWARD TOWARD SOUTHWEST OKLAHOMA. AGAIN...THE MAIN THREAT
WILL BE HEAVY RAINFALL AND FLASH FLOODING. RAINFALL TOTALS WILL
AVERAGE 2 TO 4 INCHES WITH SOME ISOLATED 6 INCH AMOUNTS POSSIBLE.
THEREFORE...WILL LEAVE THE FLASH FLOOD WATCH IN PLACE GENERALLY
WEST OF A SHERMAN TO WAXAHACHIE LINE.

RAIN CHANCES WILL DECREASE FROM SOUTH TO NORTH WEDNESDAY NIGHT AND
THURSDAY AS THE LOW PRESSURE SYSTEM WEAKENS AND ACCELERATES
NORTHEAST INTO THE CENTRAL PLAINS.

MUCH DRIER AND MORE STABLE AIR WILL SETTLE INTO NORTH TEXAS
THURSDAY NIGHT AND FRIDAY. HOWEVER...SOME VERY WEAK LARGE SCALE
LIFT FROM A DEAMPLIFYING MID LATITUDE TROUGH AND SOME LINGERING
MOISTURE WILL WARRANT LOW RAIN CHANCES IN THE FORECAST SATURDAY.

UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE REGION EARLY NEXT
WEEK WITH DRIER AND WARMER CONDITIONS EXPECTED.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  75  88  77  91 / 100  80  80  40  40
WACO, TX              85  76  89  76  92 / 100  80  70  30  20
PARIS, TX             86  72  87  73  87 /  60  60  70  40  50
DENTON, TX            85  77  87  77  89 /  90  80  80  50  50
MCKINNEY, TX          85  75  86  74  90 /  80  70  80  30  50
DALLAS, TX            86  75  87  76  90 /  90  80  80  40  40
TERRELL, TX           86  74  87  74  91 /  80  70  70  30  40
CORSICANA, TX         87  75  88  75  92 /  90  70  70  20  40
TEMPLE, TX            84  74  88  75  93 / 100  90  70  20  20
MINERAL WELLS, TX     83  73  86  73  89 /  90  90  90  60  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ091>093-
100>104-115>119-129>134-141>145-156>161-174-175.

&&

58/25
Hazardous weather outlook, Sep 7, 10:50 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CDT TUE SEP 7 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1050 AM CDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A HEARNE TO
ENNIS TO SHERMAN LINE. THE REMNANTS OF TROPICAL STORM HERMINE WILL
NEAR NORTH TEXAS AND BRING HEAVY RAINFALL TO THE REGION. THE HEAVY
RAIN WILL INITIALLY BE SOUTH OF INTERSTATE 20 THROUGH THE EARLY
EVENING AND THEN BEGIN TO MOVE NORTH OF INTERSTATE 20.

ISOLATED TORNADOES WILL BE POSSIBLE ACROSS MUCH OF NORTH TEXAS
TODAY WITH THE STRONGER CONVECTION. AREAS SOUTH OF A LAMPASAS TO
WACO TO PALESTINE LINE WILL HAVE THE HIGHER CHANCES OF TORNADO
ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR AREAS WEST OF A
HEARNE TO ENNIS TO SHERMAN LINE THROUGH 7 AM THURSDAY AS THE
REMNANTS OF TROPICAL STORM HERMINE PASS WEST OF THE REGION. STORM
TOTAL RAINFALL WILL AVERAGE 2 TO 4 INCHES IN THE WATCH AREA...WITH
ISOLATED TOTALS IN EXCESS OF 6 INCHES.

THE THREAT OF ISOLATED TORNADOES WILL CONTINUE ACROSS ALL OF NORTH
TEXAS WEDNESDAY WITH THE STRONGER CONVECTION.

A COLD FRONT WILL APPROACH NORTH TEXAS THIS COMING WEEKEND...WITH
THUNDERSTORM CHANCES AREAWIDE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TODAY...PRIMARILY SOUTH OF
INTERSTATE 20.

85/25

In the hours before

Special weather statement, Sep 7, 11:40 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CDT TUE SEP 7 2010

TXZ175-071715-
ROBERTSON TX-
1140 AM CDT TUE SEP 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ROBERTSON COUNTY

AT 1140 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF HEARNE...MOVING NORTH AT 30 MPH.

THIS STORM HAS HAD SOME ROTATION OVER THE LAST HALF HOUR.  TROPICAL
THUNDERSTORMS CAN MANY TIMES PRODUCE WEAK TORNADOES WITH LITTLE
WARNING.  WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3110 9667 3118 9638 3092 9634 3085 9641
      3075 9645 3074 9646 3073 9652
TIME...MOT...LOC 1640Z 169DEG 25KT 3084 9643

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 6:41 AM CDTAreal Flood AdvisoryFWDHill2 hr
Sep 7, 8:04 AM CDTAreal Flood AdvisoryFWDErath3 hr
Sep 7, 8:10 AM CDTAreal Flood AdvisoryFWDBosque3 hr
Sep 7, 8:14 AM CDTAreal Flood AdvisoryFWDHood, Somervell3 hr
Sep 7, 8:17 AM CDTAreal Flood AdvisoryFWDBosque3 hr
Sep 7, 8:49 AM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Hill, Johnson, Parker and 2 more3 hr
Sep 7, 9:45 AM CDTAreal Flood AdvisoryFWDBell, Coryell, Milam3 hr
Sep 7, 11:21 AM CDTAreal Flood AdvisoryFWDBosque, Falls, Hamilton, McLennan, Milam, Robertson3 hr
Sep 7, 11:40 AM CDTSpecial Weather StatementFWDRobertson35 min
Sep 7, 1:11 PM CDTAreal Flood AdvisoryFWDHill, Hood, Johnson, Somervell2 hr
Sep 7, 3:24 PM CDTTornado WarningFWDCollin36 min
Sep 7, 3:26 PM CDTAreal Flood AdvisoryFWDDallas, Parker, Tarrant3 hr
Sep 7, 3:46 PM CDTAreal Flood AdvisoryFWDCollin, Denton, Wise3 hr
Sep 7, 4:18 PM CDTTornado WarningFWDWise27 min
Sep 7, 4:57 PM CDTFlash Flood WarningFWDDelta, Lamar2 hr

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.